Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 5, 2013, 4:28 AM CST for 39 counties in Alabama. It took effect at Mar 5, 2013, 10:33 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 4:28 AM CST (10:28 UTC)
- In effect from
- Mar 5, 2013, 10:33 AM CST
- Expired
- Mar 5, 2013, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648 WWUS74 KBMX 051028 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 AM CST TUE MAR 5 2013 ...WINDY CONDITIONS FOR THIS AFTERNOON INTO THIS EVENING... .SOUTH TO SOUTHWEST WINDS BREEZY WINDS AHEAD OF THE FRONT ALONG WITH BRISK WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS CENTRAL ALABAMA...WITH SUSTAINED WINDS OF 20 TO 30 MPH AT TIMES ALONG WITH GUSTS TO AROUND 35 MPH. ALZ011>015-017>050-052230- /O.NEW.KBMX.WI.Y.0006.130305T1800Z-130306T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 428 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. * TIMING...FROM NOON TODAY THROUGH 8 PM THIS EVENING. * WINDS...INCREASING TO 20 TO 30 MPH SUSTAINED AT TIMES WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 08/MK
1 follow-up statement
727 WWUS74 KBMX 051633 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1033 AM CST TUE MAR 5 2013 ...WINDY CONDITIONS INTO THIS EVENING... .SOUTH TO SOUTHWEST WINDS BREEZY WINDS AHEAD OF THE FRONT ALONG WITH BRISK WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS CENTRAL ALABAMA...WITH SUSTAINED WINDS OF 20 TO 30 MPH AT TIMES ALONG WITH GUSTS TO AROUND 35 MPH. ALZ011>015-017>050-060200- /O.EXT.KBMX.WI.Y.0006.130305T1633Z-130306T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1033 AM CST TUE MAR 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...FROM NOON TODAY THROUGH 8 PM THIS EVENING. * WINDS...INCREASING TO 20 TO 30 MPH SUSTAINED AT TIMES WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:25 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 4, 11:25 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 PM CST MON MAR 4 2013 .UPDATE... FOR AVIATION. && .DISCUSSION... BASED ON THE LATEST CLOUD...WIND...AND TEMPERATURE TRENDS...I AM GOING TO RAISE OVERNIGHT LOWS A FEW DEGREES EAST OF INTERSTATE 65. THE STEADY BREEZE AND A DECENT CLOUD COVER HAS KEPT TEMPS FROM FALLING MUCH AT ALL SO FAR THIS EVENING. WITH WINDS HELPING TO KEEP THINGS MIXED OVERNIGHT...IT DOESN'T APPEAR THAT PREVIOUSLY FORECASTED LOWS WILL BE REACHED IN THE EAST. THE REMAINDER OF THE FORECAST LOOKS FINE...WITH RAIN CHANCES EXPECTED TO HOLD OFF UNTIL AFTER MIDNIGHT. /61/ && .AVIATION... 06Z TAF DISCUSSION. CONDITIONS WILL BEGIN TO DETERIORATE OVERNIGHT AS ISENTROPIC LIFT SETS UP ACROSS THE AREA AND LOW LEVEL MOISTURE CONTINUES TO INCREASE AHEAD OF AN APPROACHING FRONTAL SYSTEM. LOOK FOR CIGS TO LOWER TO MVFR FROM GENERALLY WEST TO EAST AFTER 07Z. BASED ON MODEL OUTPUT AND FORECAST SOUNDINGS...IFR CIGS LOOK POSSIBLE IF NOT LIKELY BY NEAR SUNRISE...ESPECIALLY ACROSS THE NORTH...AS THE RAIN MOVES SOUTHEASTWARD INTO THE AREA. THE BULK OF THE RAIN SHOULD NOT MAKE IT INTO THE SOUTH UNTIL AFTERNOON. WENT AHEAD AND INCLUDED VCTS FOR THE NORTHERN SITES AFTER 17Z AS THE BEST LIFT MOVES ACROSS WITH THE FRONT. WINDS FINALLY SWITCH TO NORTH AFTER 23Z...BUT REMAIN GUSTY. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 4, 8:13 PM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 813 PM CST MON MAR 4 2013 ALZ011>015-017>050-060215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 813 PM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 10:19 AM CST | Special Weather Statement | BMX | Marion | 26 min |
| Mar 5, 10:41 AM CST | Severe Thunderstorm Warning | BMX | Marion | 34 min |
| Mar 5, 10:55 AM CST | Special Weather Statement | BMX | Winston | 35 min |
| Mar 5, 11:12 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 63 min |
| Mar 5, 11:34 AM CST | Special Weather Statement | BMX | Pickens | 56 min |
| Mar 5, 12:33 PM CST | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 42 min |
| Mar 5, 12:41 PM CST | Special Weather Statement | BMX | Greene, Hale, Perry, Sumter | 49 min |
| Mar 5, 1:08 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 67 min |
| Mar 5, 1:31 PM CST | Special Weather Statement | BMX | Autauga, Chilton, Coosa, Dallas, Marengo, Perry | 44 min |
| Mar 5, 1:51 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Talladega | 39 min |
| Mar 5, 2:21 PM CST | Special Weather Statement | BMX | Autauga, Elmore, Lowndes, Montgomery | 39 min |
| Mar 5, 2:24 PM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Elmore, Randolph, Tallapoosa | 66 min |
| Mar 5, 2:27 PM CST | Special Weather Statement | BMX | Calhoun, Cleburne | 48 min |
| Mar 5, 2:54 PM CST | Special Weather Statement | BMX | Chambers | 51 min |
| Mar 5, 3:00 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery, Pike | 45 min |
| Mar 5, 3:16 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 44 min |
| Mar 5, 3:48 PM CST | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 57 min |
| Mar 5, 4:43 PM CST | Special Weather Statement | BMX | Barbour | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.